Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2000, 4:40 PM EDT for Roane County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 26, 2000, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Roane County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:00 PM EDT | Thunderstorm Wind | Kingston, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 262043 SVRMRX TNC145-262115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 440 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROANE COUNTY IN EASTERN TENNESSEE * UNTIL 515 PM EDT * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DEARMOND...OR 8 MILES NORTHEAST OF KINGSTON...MOVING VERY SLOWLY EAST. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND DAMAGE CHIMNEYS AND TV ANTENNAS...AND VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. TAKE COVER NOW. THIS IS A DANGEROUS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT MON JUN 26 2000 NORTHERN STREAM AND THICKNESS PACKING EDGING CLOSER TO CWA. UPPER LOW MEANDERING AROUND S GA WITH COL OVER MRX CWA. THICKNESS DIFLUENCE OVER MRX TONIGHT AND LESS SO TUE. THETA-E RIDGING SLIPS INTO E TN VALLEY TUE. ETA/NGM HOLD OFF MOST POPS UNTIL AFTER 12Z. FEEL UPPER DIFFLUENCE...MID LEVEL TROFFING AND EXPECTED STORM MOTION LATER TONIGHT WILL BRING ONSET OF PRECIP PRIOR TO 27/12Z. LOW LEVEL BOUNDARY AND BETTER CONVERGENCE AND DEEPER MOISTURE FOR TUE. PLAN TO USE EVENING GROUPING FOR ONGOING POPS THEN HIGH CHC WEST AND SLIGHT CHC EAST LATE TONIGHT. LIKELY TUESDAY AS FRONTAL BOUNDARY SLIDES IN. UNCERTAINTY WITH POSITION OF SYNOPTIC FEATURES BY TUESDAY NIGHT WITH EVERYTHING WEAKENING. WILL STICK WITH CHC POPS MAINLY EVENING HIGHER POP SOUTH. CONT CHC POPS WEDNESDAY AS BOUNDARY WILL TAKE ON WARM FRONT CHARACTERISTS WITH UPPER IMPULSE MOVING IN LATE FROM THE WEST. CHA TB 070/087 069/088 069 17465 TYS TB 068/085 067/086 067 17464 TRI TB 065/083 063/084 063 17463 OQT TB 070/084 066/084 066 17464= .E TN...NONE. .SW VA...SVR TSTM WATCH TIL 600 PM EDT. .SW NC...sNONE. SON
In the hours before
Local storm report, Jun 26, 4:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0320 PM 2 E ONEIDA TN WIND DAMAGE
06/26/00 SCOTT REPORTED BY DISPATCH
TREES DOWNED
0315 PM JACKSBORO TN WIND DAMAGE
06/26/00 CAMPBELL REPORTED BY DISPATCH
LARGE LIMBS OFF TREES
0425 PM ROCKWOOD TN WIND DAMAGE
06/26/00 ROANE REPORTED BY DISPATCH
NUMEROUS TREES DOWNEDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 24 min |
| Jun 25, 10:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
| Jun 26, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 45 min |
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 30 min |
| Jun 26, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 53 min |
| Jun 26, 3:55 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 50 min |
| Jun 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 51 min |
| Jun 26, 6:21 PM EDT | Flash Flood Warning | MRX | Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.